Hail, Wright
- When
- April 28, 4:24 PM CST
- Where
- Wright County, Mountain Grove
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.133, -92.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 28, 2:14 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON APR 28 2003 IN THE SHORT TERM...FRONTAL BOUNDARY HAS PUSHED SOUTHEAST KANSAS AND SOUTHERN MO. BOUNDARY IS PRESENTLY RUNNING ALONG OR JUST SOUTH OF INTERSTATE 44. TEMPERATURES/DEWPOINTS SOUTH OF THE BOUNDARY IN THE UPPER 70S/LOWER 60S. THIS HAS BEEN MORE THAN ENOUGH TO OVERCOME CAP AT 900MB THAT WAS ON THE KSGF 12Z SOUNDING. CAPES OFF THE MESO ETA ABOUT 2500 J/KG WITH LIS -7 TO -9. SHEAR PROFILE FAIRLY WEAK...SO LOOKING AT SCATTERED MULTICELL SEVERE STORMS FOR THE REST OF THE AFTERNOON AND THIS EVENING...WITH FAVORED AREAS ALONG EITHER THE SYNOPTIC SCALE BOUNDARY OR ANY SMALLER SCALE BOUNDARIES THAT WILL DEVELOP WITH CONVECTION. BASED THE SHORT TERM FORECAST PRIMARILY ON THE ETA IN THE SHORT TERM. FRONT WILL MEANDER AROUND THE AREA THROUGH TOMORROW BUT SHOULD LIFT BACK TO THE NORTH WEDNESDAY AS CANADIAN HIGH OVER THE UPPER MIDWEST SLIDES EAST AND STORM SYSTEM OVER WESTERN KS DEEPENS IN RESPONSE TO A VIGOROUS SHORTWAVE MOVING INTO THE CENTRAL ROCKIES. THIS STORM SYSTEM LIFTS NORTHEAST INTO WESTERN IA WED NIGHT. COLD FRONT THAT EXTENDS SOUTH OF THIS LOW WILL MOVE THROUGH THE AREA THU. PRESENT FORECAST HAS A PRETTY GOOD HANDLE ON PRECIPITATION TIMING AND I HAVENT MADE MANY ADJUSTMENTS. MAIN CONCERN FOR WED AND THU ARE THAT AREA MAY BE CAPPED FOR A GOOD PORTION OF THAT TIME...BUT BELIEVE SURFACE CONVERGENCE ALONG THE FRONT AND LOWERING MIDLEVEL HEIGHTS WILL BE ABLE TO OVERCOME THE CAP FROM BELOW AND ABOVE...SO HAVE RETAINED RAIN/THUNDER CHANCES FOR WED NIGHT AND THU. ...EXTENDED FORECAST DISCUSSION... FRONT WILL PUSH THROUGH THE AREA THU AS SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. HIGH PRESSURE BUILDS INTO THE AREA FRI AND SAT. PRESENT FORECAST HAS A GOOD HANDLE ON THIS. ADDED RAIN CHANCES TO LATE DAY 6 AND DAY 7 (SUNDAY NIGHT AND MONDAY). BOTH THE ECMWF AND 00Z GFS MOVE A STRONG STORM SYSTEM INTO THE PLAINS LATE IN THE WEEKEND. GFS IS ESPECIALLY IMPRESSIVE WITH THIS SYSTEM BY MONDAY. .SGF... MO...NONE. KS...NONE. DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS WITH ONE INCH HAIL AND WIND GUSTS OF 60 MPH. AREAS AFFECTED AND TIMING: THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ALONG AND SOUTH OF A FRONTAL BOUNDARY THAT EXTENDS FROM JUST SOUTH OF CHANUTE KANSAS EAST TO BOLIVAR AND SALEM. THE SEVERE THREAT TIMING WILL BE FROM 2 TO 10 PM. DISCUSSION: A SLOW MOVING FRONT WILL REMAIN OVER THE AREA THIS AFTERNOON AND THIS EVENING...EXTENDING FROM SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI. DAYTIME HEATING AND INCREASED LOW LEVEL MOISTURE SOUTH OF THE FRONT HAS CAUSED THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE BOUNDARY THIS AFTERNOON AND CONTINUE THIS EVENING. THE MAIN STORM THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE AGAIN TUESDAY AS THE FRONT STARTS TO LIFT BACK TO THE NORTH. A STORM SYSTEM WILL MOVE THROUGH NORTHEAST THROUGH THE CENTRAL PLAINS WEDNESDAY AND INTO IOWA ON THURSDAY. THE COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL BRING THE CHANCE FOR ANOTHER ROUND OF STORMS ON THURSDAY. ANOTHER STORM SYSTEM WILL BRING ADDTIONAL RAIN AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE UNFOLDING WEATHER SITUATION THIS AFTERNOON. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING...ESPECIALLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 5 SW LYNCHBURG MO .88 INCH HAIL
04/28/03 LACLEDE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 5 S SIMMONS MO .75 INCH HAIL
04/28/03 TEXAS REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 7 N MOUNTAIN GROVE MO .75 INCH HAIL
04/28/03 WRIGHT REPORTED BY VOLUNTEER
WEATHER OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0447 PM 5 SW WILLOW SPGS MO 1.75 INCH HAIL
04/28/03 HOWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0443 PM 2 N CABOOL MO 1.75 INCH HAIL
04/28/03 TEXAS REPORTED BY VOLUNTEER
WEATHER OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM MOUNTAIN VIEW MO 2.75 INCH HAIL
04/28/03 HOWELL SEVERAL LOCATIONS
REPORTING GOLFBALL TO
BASEBALL SIZE HAIL AROUND
MOUNTAIN VIEW. REPORTED
BY TRAINED STORM SPOTTER.The Springfield radar (KSGF), 101 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352709.